Ohio, 2025

Damaging Wind in Ohio, August 19, 2025

August 19, 2025 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms developed during the afternoon hours in a humid airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed during the afternoon hours in a humid airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 12:13 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 19, 12:13 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
113 PM EDT Tue Aug 19 2025

.SYNOPSIS...
Showers and thunderstorms are possible late this afternoon into the
evening ahead of a cold front. Drier and cooler conditions arrive
behind the front for Wednesday. A gradual warming trend occurs
Thursday through Saturday before the a cold front arrives next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A cold front and upper level shortwave trough will approach and
enter the Ohio Valley from the northwest this afternoon and evening.
Building instability overlaps with forcing ahead of the approaching
front leading to the potential isolated to scattered showers/storms.
Activity is not expected to get going until after 3pm since
instability is slowly working it's way in from the west as seen on
SPC meso analysis. Although there is some severe potential with the
convection this afternoon/evening, parameters remain fairly low with
only isolated damaging wind gusts being a threat. Forecast highs are
in the upper 80s to lower 90s this afternoon.

Storm activity drops off tonight after FROPA tonight. Winds shift to
the northwest and low cloud cover increases behind the front.
Forecast lows are in the upper 60s to lower 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday will feature cooler, drier, and cloudier conditions than
when compared with today (Tuesday). Northerly winds behind a cold
front limits highs to the upper 70s north of I-70 to the lower 80s
along and south of I-70. A few stray showers are still possible
around the Scioto River Valley were deeper moisture may linger. Dew
points slowly drop into the 60s by the afternoon under mostly cloudy
skies.

Northerly winds persist into Wednesday night keeping dry conditions
in place. Forecast lows are in the middle 60s for most locations.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
An axis of the broad mid level ridge centered over the Four Corners
region will nose eastward toward the Ohio Valley through the end of
the work week. This will result in mainly dry conditions and a bit of
a warming trend heading into the weekend. Highs on Thursday will be
in the upper 70s to mid 80s, warming to highs in the mid to upper
80s Friday and Saturday.

Mid level energy moving through the Great Lakes will help push a
cold front southeast across the region Saturday night into Sunday.
This could lead to a few showers or thunderstorms but with somewhat
limited moisture, will  maintain a mainly dry forecast. A cooler and
dry airmass will then settle into the region early next week. Highs
on Sunday will be in the mid 70s to lower 80s with highs Monday and
Tuesday in the 70s.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Isolated to scattered showers and thunderstorms are possible this
afternoon into the early evening. Outside of showers and
thunderstorms, VFR conditions persist ahead of an approaching cold
front. FROPA occurs tonight and will be marked by a wind shift to
the northwest. Behind the front, ceilings are likely to lower to IFR
and remain low into at least part of Wednesday morning. Ceilings may
scatter and lift towards VFR due to diurnal mixing in the afternoon.

Southwesterly winds persist this afternoon and evening ahead of a
cold front. Winds shift to the northwest behind the front tonight.
Winds slowly veer to the north Wednesday morning.

OUTLOOK...MVFR, and possibly IFR, CIGs may linger into the afternoon
Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...JGL
AVIATION...Campbell
Hazardous weather outlook, Aug 19, 2:07 AM EST, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
307 AM EDT Tue Aug 19 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-200800-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-
Madison-Licking-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Hamilton-Clermont-
307 AM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...Today and tonight.

Scattered storms are likely this afternoon through early evening. A
few strong storms with gusty winds and locally heavy rain will be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ064-065-073-074-079>082-088-200800-
Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
307 AM EDT Tue Aug 19 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 19, 2:51 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
351 PM EDT Tue Aug 19 2025

INZ066-073-074-192015-
Ripley IN-Franklin IN-Dearborn IN-
351 PM EDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN...NORTHERN RIPLEY AND NORTHWESTERN DEARBORN COUNTIES THROUGH
415 PM EDT...

At 350 PM EDT, a strong thunderstorm was located near Batesville,
moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Batesville, Milan, Oldenburg, Moores Hill, Manchester, Sunman,
Napoleon, Huntersville, Dover, Cold Springs, Ballstown, Penntown,
Weisburg, Interstate 74 at State Route 101, Lawrenceville, and New
Alsace.

This includes I-74 in Indiana between mile markers 147 and 158.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3922 8537 3925 8534 3927 8530 3928 8530
      3936 8521 3922 8490 3903 8510
TIME...MOT...LOC 1950Z 310DEG 25KT 3925 8522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Cincinnati radar (KILN), 66 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
August 19, 3:10 PM EST to 3:12 PM EST
Where
Hamilton County, 0.64 mi ENE of College Hill
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.203, -84.538

A tree was downed near the intersection of Edwood Avenue and North Bend Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281265.